MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.No product has been returned as of this report.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the freestyle freedom lite meter were reviewed and the dhrs showed the freestyle freedom lite meter passed all tests prior to release.Dhrs (device history review) for the freestyle test strips were reviewed and the dhrs showed the freestyle test strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.If the product is returned, the case will be re-opened and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving erratic readings on their adc blood glucose meter.Customer reported receiving readings of 195 mg/dl, 21 mg/dl, 112 mg/dl, 74 mg/dl, 162 mg/dl and 275 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Meter (b)(6) has been returned and investigated with returned test strips.Visual inspection has been performed on the returned meter and no issues were observed.Meter powered on with button and with strip insertion.Meter advanced to apply sample screen with insertion of strips.Control solution testing was performed and no issues were observed.All results were within range specification.No malfunction or product deficiency was identified.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key13056278
Report Number2954323-2021-96276
Device Sequence Number4945417
Product Code NBW
UDI-Device Identifier00699073710260
UDI-Public00699073710260
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number70914-70
Device Catalogue Number71026
Device Lot Number1163242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown
Patient Weight118 KG
Patient EthnicityNon Hispanic
Patient RaceWhite